Tennessee, 2002Lightning Strike in Tennessee, November 10, 2002
November 10, 2002 · NWS OHX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 10, 3:05 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 10, 3:05 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CST SUN NOV 10 2002
LATEST FORECAST MODEL DATA INDICATES THAT THE STRONG COLD FRONT WILL
ENTER MIDDLE TENNESSEE SHORTLY BEFORE 11/06Z...AND DEPART SHORTLY
AFTER THAT TIME. FROM NOW UNTIL 06Z...SHOWERS ARE EXPECTED TO
RAPIDLY DEVELOP INTO THUNDERSTORMS...FROM VERY STRONG AFTERNOON
WARMING AND DESTABILIZATION.
IT SEEMS THAT THE AFTERNOON CU FIELD HAS HAD LIMITED SUCCESS THIS
AFTERNOON SO FAR (NOT PUNCHED THROUGH MID LEVELS)...DUE TO 650-MB
BASED INVERSION OR CAP (STAIRSTEP 18Z BNA RAOB). ONCE THIS CAP
GOES...EXPECT THUNDERSTORMS TO GO SEVERE.
SOME OF THE STRONGER STORMS WILL BE ON THE LEADING EDGE OF A SQUALL
LINE THAT WILL COME INTO MIDDLE TENNESSEE THIS EVENING...BUT SOME
STRONGLY ROTATING CELLS ARE EXPECTED TO DEVELOP AHEAD OF THE EVENING
SQUALL LINE. SO WILL CONTINUE TO MENTION ISOLATED TORNADOES THIS
EVENING IN THE ZONES.
AFTER THIS ROUND OF EVENING SEVERE WEATHER...THE CHANCE OF SHOWERS
WILL CONTINUE ALL MONDAY IN THE PLATEAU...AND INTO THE MORNING
WESTERN/CENTRAL ZONES. POST-FRONTAL NORTHWEST WINDS AND LINGERING
MOISTURE WILL KEEP MORE CLOUDS AROUND (FOR THE NEXT FEW DAYS)
RELATIVE TO MOS.
PRELIMINARY NUMBERS
BNA 53 59 38 53 / 100 30 10 10
CSV 53 57 36 50 / 100 40 10 20
.BNA...NONE.
04
Hazardous weather outlook, Nov 10, 11:45 AM CST, 3 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...
A STRONG COLD FRONT AND POWERFUL UPPER LEVEL WINDS WILL APPROACH THE
REGION THIS AFTERNOON...AND WILL MOVE IN DURING THE EVENING. WEATHER
CONDITIONS AHEAD OF THE FRONT WILL BECOME FAVORABLE FOR SEVERE
THUNDERSTORMS...WITH ISOLATED TORNADOES POSSIBLE. THUS...ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP...WITH SEVERE
THUNDERSTORMS AND ISOLATED TORNADOES MOST PROBABLE LATE THIS
AFTERNOON AND EVENING.
.SPOTTER CALL TO ACTION STATEMENT...
WITH THE AREA IN A HIGH RISK OF SEVERE WEATHER...ACTIVATION OF
EMERGENCY MANAGERS AND SPOTTER GROUPS IS EXPECTED THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...
AT THIS TIME...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH
THE PERIOD.
04
Lightning, Lawrence
- When
- November 10, 3:30 PM CST
- Where
- Lawrence County, Loretto
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Lightning struck a home at 2860 Highway 43 South in Loretto. Deputies and the Leoma Fire Dept. discovered that their was no damage to the house other than that the fact the owner's home stereo equipment was damaged.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322216.